Hello everyone, I am a portuguese nursing student and I come here to report a weird case that I witnessed one of my 1º year clinicals at the emergency room. A man with 60, came to the emergency room with symptoms of back pain, nausea and dyspnea. The triage nurse, after a quick examination, send him to the critical care room and order an urgently ECG. In critical care room, stays myself, my schoolmate, 2 nurses and 1 assistant nurse, the doctor was called. I got vitals, 1 nurse did the ECG and my colleague got the medical and family history.
P.: 110 bpm
rr: 18 ipm
temp.: 36,5 ºC
capilary refill time: more than 5 seconds
BGL: 100 mg/dL
He is alert and oriented, and responds appropriately to questions. He is healthy and has no recent or past disease, as well as hereditary disease. He also takes no medication, and routinely has annual checkups with their family doctor.
In about 6 hours ago, he was taking care of their garden when he felt a pain in his back, fatigue and some SOB. he went home to rest, but as not improved, his wife forced him to seek emergency care. The nurse put O2 4 lpm by nasal cannula ----> SpO2: 96% and started an IV.
The doctor came in with the ecg, and said he was having a AMI with ST segment elevation and prescribed:
ASA: 150 mg
morphine: 3 mg
nitro: 0.4 spray
Vital signs keep stable, and the patient no longer has pain. The nurse administered the medication, monitored the patient, while doctors (ER physician and cardiologist) decided what therapy they may choose: angioplasty or fibrinolysis. Chose anti-thrombotic and fibrinolytic agents: heparin infusion and anistreplase IV. I do not know the doses, students do not have access to this type of medication in the 1st year of university.
After the medication has been administered by the nurse, the patient lost his pulse stopped breathing, and the monitor shows PEA. One nurse began CPR, another nurse put a laryngeal mask until the doctor arrives. After 20 minutes, cpr, ventilations and medications, the patient progressed to asystole, and physician declares death.
Now I ask: What are the possible causes? The v-fib is not more common in patients with AMI?
P.S. Sorry about any typo. I still improve my English.